MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES

DEPUY INTERNATIONAL LTD - 8010379 BROACH CORAIL AMT 11; HIP INSTRUMENTS : BROACHES
Catalog Number L20411
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by surgeon and registrar that they were having difficulty with attaching the std 125 neck trial to the size 11 broach.Took the construct out and was able to attach, then re sunk broach and was able to run full trail with no issues.Surgeon noted that the broach trunnion may be bent.Couldn't view this in surgery.Limited impact on surgical time (less than 10 mins).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Event or Problem Description
Additional information was received: nothing was broken that generated parts.No adverse outcomes for patient outside a limited time delay.The patient's surgery was completed.It was the left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d4 (lot, expiration date), d9, h4.Corrected: d4 primary udi number.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, ¿loan corail instruments - during surgery was noted by surgeon and registrar that they were having difficulty with attaching the std 125 neck trial to the size 11 broach.Took the construct out and was able to attach, then re sunk broach and was able to run full trail with no issues.Surgeon noted that the broach trunnion may be bent.Couldn't view this in surgery.Limited impact on surgical time (less than 10 mins).However have advised loans team of issue and will be investigated when loan gear returns¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that the connection post of the broach corail amt 11 presents signs of deformation all over the edges.Additionally, scratches were observed around the surface of the post.No other defects that could have contributed to the reported event were observed.A functional test performed with a mating device laboratory (product code: d257000000).The assessment revealed that the broach was able to fully assemble and disassemble as intended.The reported complaint condition of "unable to assemble" was not able to be replicated.The condition of the post was consistent with a random component failure that may have been caused by exposure to unintended forces, such as, heavy usage, impaction forces while the broach is to fully seated into the handle and excessive force in a prying motion.The overall complaint was confirmed as the observed condition of the broach corail amt 11 would have contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
BROACH CORAIL AMT 11
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19728574
Report Number1818910-2024-15092
Device Sequence Number18194496
Product Code HTQ
UDI-Device Identifier10603295258131
UDI-Public(01)10603295258131(17)991201(10)SO2017410
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20411
Device Lot NumberSO2017410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/17/2024
12/09/2024
12/11/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/18/2024
12/11/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown